Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 25, 2018, 1:28 PM CDT for 7 counties in Iowa. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2018, 1:28 PM CDT (18:28 UTC)
- Expired
- Sep 25, 2018, 2:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 1:29 PM CDT | TORNADO 1 | 1 S Alburnett, IA | A BRIEF HIGH END EF-1 TORNADO SNAPPED AND UPROOTED HARDWOOD TREES AT A FARMSTEAD 1 MILE SOUTH OF ALBURNETT. THE TORNADO WAS 20 YARDS WIDE ALONG ITS 0.12 MILE PATH WITH A PEAK ESTIMATED WIND SPEED OF 110 MPH. THE TORNADO WAS EMBEDDED IN A ROUGHLY QUARTER MILE W |
| Sep 25, 1:36 PM CDT | TSTM WND DMG | S Alburnett, IA | SEVERAL HEALTHY LARGE TREE BRANCHES DOWN...TIME ESTIMATED FROM RADAR. |
| Sep 25, 1:53 PM CDT | TORNADO | 1 Ssw Mechanicsville, IA | BRIEF TORNADO SOUTH OF TOWN. LOFTED 2 GRAIN BINS AND CAUSED DAMAGE TO SOME CORN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WUUS53 KDVN 251828
SVRDVN
IAC031-045-097-103-105-113-163-251930-
/O.NEW.KDVN.SV.W.0129.180925T1828Z-180925T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
128 PM CDT TUE SEP 25 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Jackson County in east central Iowa...
Cedar County in east central Iowa...
Northwestern Scott County in east central Iowa...
Northern Johnson County in east central Iowa...
Jones County in east central Iowa...
Linn County in east central Iowa...
Western Clinton County in east central Iowa...
* Until 230 PM CDT.
* At 127 PM CDT, severe thunderstorms were located along a line
extending from Paris to Bertram to Oxford, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cedar Rapids, Iowa City, Maquoketa, Anamosa, Tipton, West Branch,
Mechanicsville, Stanwood, Marion, Coralville, North Liberty,
Hiawatha, Mount Vernon, Monticello, Robins, Center Point, Lisbon,
Fairfax, Solon and Tiffin.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 247.
Interstate 380 between mile markers 1 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.
&&
LAT...LON 4169 9066 4168 9183 4197 9178 4227 9179
4229 9062
TIME...MOT...LOC 1827Z 253DEG 44KT 4226 9159 4194 9157 4171 9182
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
McClure6 follow-up statements
100
WWUS53 KDVN 251834
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
134 PM CDT TUE SEP 25 2018
IAC031-045-097-103-105-113-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
134 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHERN
JOHNSON...JONES...LINN AND WESTERN CLINTON COUNTIES...
At 134 PM CDT, severe thunderstorms were located along a line
extending from Prairieburg to near Bertram to Oakdale, moving east at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Iowa City, Maquoketa, Anamosa, Tipton, West Branch,
Mechanicsville, Stanwood, Marion, Coralville, North Liberty,
Hiawatha, Mount Vernon, Monticello, Robins, Center Point, Lisbon,
Fairfax, Solon and Tiffin.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 247.
Interstate 380 between mile markers 1 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4169 9066 4168 9183 4197 9178 4227 9179
4229 9062
TIME...MOT...LOC 1834Z 269DEG 44KT 4225 9144 4196 9149 4170 9162
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
McClure914
WWUS53 KDVN 251839 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
139 PM CDT TUE SEP 25 2018
IAC031-045-097-103-105-113-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
139 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHEASTERN
JOHNSON...JONES...LINN AND WESTERN CLINTON COUNTIES...
At 139 PM CDT, severe thunderstorms were located along a line
extending from near Prairieburg to near Lisbon to near Oakdale,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Iowa City, Maquoketa, Anamosa, Tipton, Mechanicsville,
Stanwood, Marion, Coralville, North Liberty, Hiawatha, Mount Vernon,
Monticello, Robins, Lisbon, Solon, Tiffin, Ely, Central City and
Springville.
This includes the following highways...
Interstate 80 in Iowa between mile markers 236 and 241.
Interstate 380 between mile markers 1 and 14, and mile marker 21 and
near mile marker 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4169 9066 4169 9171 4197 9166 4227 9172
4229 9062
TIME...MOT...LOC 1839Z 270DEG 44KT 4226 9138 4196 9137 4171 9156
HAIL...<.75IN
WIND...60MPH
$$
McClure208
WWUS53 KDVN 251847
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
147 PM CDT TUE SEP 25 2018
IAC031-045-097-103-105-113-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
147 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHEASTERN
JOHNSON...JONES...EASTERN LINN AND WESTERN CLINTON COUNTIES...
At 147 PM CDT, severe thunderstorms were located along a line
extending from near Hopkinton to near Morley to near Solon, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Maquoketa, Anamosa, Tipton, Mechanicsville, Stanwood, Coralville,
North Liberty, Mount Vernon, Monticello, Lisbon, Solon, Central City,
Springville, Lowden, Wheatland, Olin, Coggon, Grand Mound, Wyoming
and Oxford Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4169 9066 4170 9161 4201 9150 4227 9158
4229 9062
TIME...MOT...LOC 1847Z 253DEG 44KT 4228 9129 4198 9128 4173 9147
HAIL...<.75IN
WIND...60MPH
$$
McClure411
WWUS53 KDVN 251855
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
155 PM CDT TUE SEP 25 2018
IAC031-045-097-103-105-113-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
155 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHEASTERN
JOHNSON...JONES...EASTERN LINN AND WESTERN CLINTON COUNTIES...
At 155 PM CDT, severe thunderstorms were located along a line
extending from near Hopkinton to near Olin to near West Branch,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Maquoketa, Anamosa, Tipton, Mechanicsville, Stanwood, Monticello,
Lisbon, Lowden, Wheatland, Olin, Grand Mound, Wyoming, Oxford
Junction, Lost Nation, Calamus, Bennett, Donahue, Onslow, Prairieburg
and Monmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4169 9066 4170 9147 4204 9133 4227 9147
4229 9062
TIME...MOT...LOC 1855Z 253DEG 44KT 4230 9119 4200 9118 4175 9137
HAIL...<.75IN
WIND...60MPH
$$
McClure519
WWUS53 KDVN 251907 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
207 PM CDT TUE SEP 25 2018
IAC113-251917-
/O.CAN.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Linn IA-
207 PM CDT TUE SEP 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Iowa.
LAT...LON 4218 9063 4169 9066 4170 9147 4186 9140
4186 9137 4193 9137 4210 9132
TIME...MOT...LOC 1907Z 270DEG 43KT 4211 9107 4186 9100 4170 9118
$$
IAC031-045-097-103-105-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Clinton IA-
207 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHEASTERN
JOHNSON...SOUTHERN JONES AND WESTERN CLINTON COUNTIES...
At 207 PM CDT, severe thunderstorms were located along a line
extending from Center Junction to near Lowden to near Rochester,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Maquoketa, Anamosa, Tipton, Mechanicsville, Stanwood, Lowden,
Wheatland, Olin, Grand Mound, Wyoming, Oxford Junction, Lost Nation,
Calamus, Bennett, Donahue, Onslow, Monmouth, Toronto, Morley and
Center Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4218 9063 4169 9066 4170 9147 4186 9140
4186 9137 4193 9137 4210 9132
TIME...MOT...LOC 1907Z 270DEG 43KT 4211 9107 4186 9100 4170 9118
HAIL...<.75IN
WIND...60MPH
$$
McClure079
WWUS53 KDVN 251916
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
216 PM CDT TUE SEP 25 2018
IAC103-251926-
/O.CAN.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Johnson IA-
216 PM CDT TUE SEP 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Iowa.
LAT...LON 4218 9063 4169 9066 4170 9122 4182 9111
4194 9105 4213 9103
TIME...MOT...LOC 1916Z 253DEG 44KT 4214 9095 4189 9088 4173 9106
$$
IAC031-045-097-105-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Jones IA-Clinton IA-
216 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHEASTERN CEDAR...NORTHWESTERN SCOTT...
SOUTHEASTERN JONES AND WESTERN CLINTON COUNTIES...
At 216 PM CDT, severe thunderstorms were located along a line
extending from near Canton to Toronto to near Bennett, moving east at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Maquoketa, Tipton, Lowden, Wheatland, Grand Mound, Wyoming, Oxford
Junction, Lost Nation, Calamus, Bennett, Donahue, Onslow, Monmouth,
Toronto, Fulton, Hurstville, Nashville, Clarence, Dixon and New
Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4218 9063 4169 9066 4170 9122 4182 9111
4194 9105 4213 9103
TIME...MOT...LOC 1916Z 253DEG 44KT 4214 9095 4189 9088 4173 9106
HAIL...<.75IN
WIND...60MPH
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 11:41 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 25, 11:41 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1141 AM CDT Tue Sep 25 2018 .SYNOPSIS... Issued at 1135 AM CDT Tue Sep 25 2018 Strong cold front was bisecting the state of Iowa late this morning. Temperatures across the area ranged from the upper 70s to low 80s across the southeast to the lower 60s to upper 50s across the northwest. Showers and thunderstorms were located across Iowa. Some of these storms could be severe with damaging winds, hail and tornadoes all possible threats. Update at 10AM this morning continues to have the current thought for this afternoon's event. As a result, have attached it here for brevity. Severe Potential: Looks as though elevated convection will begin to overtake the warm sector and become rooted in the BL. This should occur shortly before noon and likely just west of the CWA. Overall convection speed will slow down and begin to move into our area. This will give time for CAPE to build this afternoon across the CWA. Synoptic models show that shear doesn't support tornadogenesis, due to SW sfc winds. It appears that a sfc wave is forming across SW IA. This wave will back winds, much like the HRRR shows. I believe that we will have a tornado threat from any mesovortex that develops. I also believe that shear will be greater than what synoptic models forecast due to this low. As far as severe parameters go, tend to favor CAM solutions related to shear. Severe threat for winds to 70 mph, hail and tornadoes remains for the area. && .SHORT TERM...(This Afternoon through Wednesday) ISSUED AT 1135 AM CDT Tue Sep 25 2018 Showers and storms will be exiting the area at the beginning of the period. It appears that the overall severe risk will be waning after 00z across the area. Main forecast concern for the overnight period will be how low to go with temperatures as strong CAA brings cool air into the area. Currently, most of the area will see lows in the 50s to the upper 40s. .LONG TERM...(Wednesday through Monday) ISSUED AT 325 AM CDT Tue Sep 25 2018 Dry weather with below average temperatures will be the rule for the remainder of the workweek. Over the weekend into early next week, forecast confidence is below average as there is poor model agreement with the position of a stalling frontal boundary that may result in overrunning type rain. High pressure that follows today's frontal passage will bring clearing skies and much cooler, drier weather for Wed into Wed night. Highs will be limited to the 60s, while dewpoints only in the 40s in the Canadian airmass lead to overnight lows in the 40s. A shortwave in the broad cyclonic upper level flow will drive a dry cold front through the area Thursday night. Ahead of this, the enhanced prefrontal southwest low level flow will result in warmer temperatures and highs in the upper 60s to around 70 for Thursday. This boundary is still expected to stall just to the south across KS, MO into central IL Friday. A series of upper level impulses interacting with this baroclinic axis is shown triggering rain over especially the north from late Friday into Friday night where chance pops are maintained. Highs will again be limited to the 60s and possibly only 50s, depending on precipiation trends. Model solutions have once again departed camps with the synoptic setup for next week. The 00z GFS maintains the front to the south with overrunning rain over most of the forecast area, while the ECMWF has now driven the front well to the south, allowing high pressure to overspread IA saturday, suggesting a pleasant day. The Canadian splits the difference with pressure, then renewed frontogenesis suggesting developing rain by Saturday afternoon. For now, the forecast is more reflective of the more pessimistic GFS with rain chances and highs only in the 50s. If the high were to win out, highs could be back in the 60s with sunshine. Sunday onward, models have the boundary over, or possibly pushing back north, across the area to keep at least chance for rain with a warming trend going into Sunday and Monday. By Monday there is greater model consensus depicting the warm front lifting north of the area, which could return temperatures back into the 70s, with returning chances for thunderstorms that would be possible with steepening lapse rates and the active boundary. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) ISSUED AT 1135 AM CDT Tue Sep 25 2018 Next 6 hours of TAF period will be consumed with thunderstorms and MVFR to IFR conditions as they approach the TAF sites. Some of these storms could be severe with gusts in excess of 50 kts and hail. After this, strong cold front pushes through the area and gusty winds are main threat through the overnight. End of TAF period looks good for VFR. && .HYDROLOGY... Issued at 1022 AM CDT Tue Sep 25 2018 Not much change to river forecasts. The Cedar River at Vinton has crested with Cedar Rapids expected to crest this evening near 17.5 feet. On the Wapsipinicon River near De Witt Major flooding is expected to begin tomorrow, with a crest expected Friday night into Saturday. Moderate flooding is still forecast for the Cedar River at Conesville and the Iowa River at Marengo, Columbus Junction, Wapello, and Oakville. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Sheets AVIATION...Gibbs HYDROLOGY...14
Hazardous weather outlook, Sep 25, 4:02 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 402 AM CDT Tue Sep 25 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 402 AM CDT Tue Sep 25 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Areas of dense fog are possible early this morning. A strong cold front will push across the outlook area this afternoon into early this evening. Thunderstorms will be likely ahead of this front and some of the storms may be severe. The Storm Prediction Center has a slight risk of severe storms over most of the outlook area. The main threat will be damaging winds up to 70 mph, with a secondary threat of large hail and a couple of tornadoes possible. A line of storms should form in our far western counties in Iowa about 1 pm, sweep east at 40 mph, and exit our far eastern counties in Illinois by about 7 pm. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a chance for thunderstorms Sunday night and Monday. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will be required between 1 pm and 7 pm today. Haase/DLS
In the hours before
Local storm report, Sep 25, 1:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST HIAWATHA 42.05N 91.68W
09/25/2018 E60 MPH LINN IA TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 12:48 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 42 min |
| Sep 25, 1:17 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 43 min |
| Sep 25, 1:19 PM CDT | Tornado Warning | DVN | Henry, Louisa, Washington | 41 min |
| Sep 25, 1:28 PM CDT | Tornado Warning | DVN | Jones, Linn | 47 min |
| Sep 25, 1:49 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 41 min |
| Sep 25, 1:51 PM CDT | Tornado Warning | DVN | Cedar, Jones | 24 min |
| Sep 25, 2:12 PM CDT | Tornado Warning | DVN | Henry, Louisa, Washington | 27 min |
| Sep 25, 2:27 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.